MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 VACCESS CT POWER PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 VACCESS CT POWER PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 7360001
Medical Device Problem Codes Fracture (1260); Stretched (1601); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 05/2022).
 
Event or Problem Description
It was reported that during a port placement, the wire allegedly unraveled while insertion.Therefore, the needle and wire was pulled out as one unit.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: one guidewire partially loaded in a guidewire hoop was returned for evaluation.Gross visual, microscopic and dimensional evaluations were performed.The investigation is confirmed for the reported stretched issue and the identified deformation due to compressive stress and fracture issues, as the distal end of the outer coil of the guidewire was observed to be uncoiled just distal to the distal end of the guidewire hoop and bent was noted to guidewire proximal to the guidewire hoop.A brittle like fracture was noted on the distal end of the flat inner core wire.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.The dimensions are slightly out of tolerance in the affected portion that may be due to unravelling noted at multiple places in the wire.The dimensions are not out of tolerance for the unaffected portion of the wire.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 05/2022), h11: h6 (method, result and conclusion), h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
VACCESS CT POWER PORT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11320355
Report Number3006260740-2021-00328
Device Sequence Number10941599
Product Code LJT
UDI-Device Identifier00801741027444
UDI-Public(01)00801741027444
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7360001
Device Catalogue Number7360001
Device Lot NumberREEW1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Initial Date Received by Manufacturer 01/18/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient Weight52